I have been training for 30 years with never any health problems and blood work done once yearly. But unfortunately I came in contacted with the Hep C virus from a member in a Health club that pricked his finger on a frayed wire when using a cable crossover machine. I also was training on this machine and sustained the same injury. I was not aware he had Hep C one of the staff told me later for he brought it to their attention and was very concerned of the condition of the cable.
I train too,,though not at your level.
When I did treatment (unsuccesfully) I tried to work out with my personal trainer at the gym as usual but had to quit.
I gained fat ect.
I am afraid you just have to surrender to the drugs-treatment tends to make one look bad in a number of ways.
You'll come back strong when it's all over.
Re. your question what is the treatment doing to you-basically putting your immune system into prolonged overdrive generating your defensive T cells to destroy infected cells.
Your cardio-vascular system is affected because of low red cells depriving you of oxygen
Some people do maintain exercise routines but many just have to accept that they are debiltated and go with the flow.
Well there is a lot of material on the internet regarding what HCV does to testosterone levels. But more dramatic are the side effects of tx. Google it. Testosterone drops dramatically during treatment, which isn't really a surprise; you're poisoning your body to get of the virus. Everyone complains about lack of sex drive and that's is to a large part due to the marked drop in testosterone in both men and women. So, you get to lose muscle and be impotent. Yay.
But, you should know as a bodybuilder (I lift and exercise a lot too) that muscle has memory and as soon as the risidual tx chemicals have left your system, you should easily regain most of what you've lost. It's only temporary!
Stay strong and you'll appreciate the comeback that much more!
Thanks for bringing this subject up. I don't train; but I know men who do and I'm sure these changes in your body are depressing both physically and mentally.
I am a female, 48 and have been on treatment now for 40 wks... I was in pretty good shape and can tell you ANY muscle I had is NOW gone! When I give myself shots now in my thigh--it's horrible...scary.. there is no muscle.. just plain old FAT!
I want my body back!
My arms , my stomach, my everything is nothing but fat...My boss tells me he wants the "old Dorsey" back!
I walk around at work like a zombie and I look like one too..
I can't wait to be done with this treetment so I can start working on getting my body and mind back...
Thanks for posting this and letting me vent too.
I have lifted for years and have loss mass.
The more I researched about the possibility of weight loss and HCV treatment meds, I knew it would be the kind of weight loss I did not want if it happened to me. So far, I am not responding to the meds as well (virologically) as I would like- but I still have the sides.
As we all know - a lot of sides will happen no matter what.
Try a Google search on amino acid Glutamine (L-Glutamine).
There are journal articles, supplement articles and forums that easily explain it's impact on liver function. There is way more pro info than con. Still, it is a topic kind of outside the scope of this forum and requires a tad of research to make your own decision.
In *your* specific case (as well as mine), it is likely the only anti-catabolic that
may help and possibly yield other health benefits.
You may find the Glutamine viable - especially if you cannot (tolerate) or supplement protein whey isolate.
I treated for 6 months (gt 3a) and had to stop weight lifting after 3 months. I couldn't work out for the next 5 months. 2 of those months were post treatment and I got flabby. At least it was flabby for me.
Anyway I am now SVR and 7 months post treatment. I've been working out again for about 6 months again and I am a little bit stronger than before and a little more muscular.
I am 56 years old so the fact that I am still gaining muscle and strength, granted very slowly makes me feel good. If I can still gain at this age you can get back to your old self when you finish treatment. Just hang in there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.